| Lot Number |
AL8679 |
| Health Effect - Clinical Codes |
Pain (1994); Swelling (2091)
| Date of Event |
04/04/2019
Type of Reportable Event
Serious Injury
Event or Problem Description
Event verbatim [preferred term] product ended up giving her blisters, all on top of her about 6, 7 or 8 blisters/the blisters has worsened & popped/she's in a lot of pain [blister rupture].Case narrative:this is a spontaneous report from a contactable consumer reported for herself.A female patient of an unspecified age started to receive thermacare heatwrap (thermacare menstrual), device lot number al8679, expiration date dec2021, udi number (b)(4), from an unspecified date to an unspecified date at unknown frequency for menstrual, time of the month.Medical history was none.There were no concomitant medications.The patient reported on thermacare menstrual heatwraps.The patient stated product ended up giving her blisters on top of her about 6, 7 or 8 blisters on (b)(6) 2019.She remarked it shocked her because she had always used the product before, but this particular one gave her this reaction of blisters, she had never had a reaction before.She stated product had been working really good for her before, during her monthly while she's at work but she won't use the products now.She stated the blisters had worsened & popped.She remarked she's in a lot of pain, she's going in to see what treatment she needed or if they can prescribed her something.She remarked her primary care doctor can't see her now, she's going to the urgent care, will go see primary, if necessary.She stated she made an appointment to go to urgent care.She wanted to get something for them but didn't want to get something to make worse so she's going to the urgent care.She confirmed she bought 2 boxes that were 3 packs for each box.She had only used 1 heatwrap of the one box of the 3 packs, so she had 2 from the box that she hadn't opened or used.She remarked reading the box; it said to stop using the product if someone gets burns or blisters as soon as possible.Packaging was sealed and intact.Device was available for evaluation.The action taken in response to the events for thermacare heatwrap was permanently withdrawn on an unspecified date.The outcome of the event blisters was not resolved and the outcome of the event pain was unknown.Additional information has been requested and will be provided as it becomes available.Company clinical evaluation comment based on the information provided, the event of "blisters had worsened & popped/she's in a lot of pain" as described is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure.The event is medically assessed as associated with the use of the device., comment: based on the information provided, the event of "blisters had worsened & popped/she's in a lot of pain" as described is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure.The event is medically assessed as associated with the use of the device.
Additional Manufacturer Narrative
Conclusion: the root cause category is non assignable (complaint not confirmed as a quality defect).After a review of the batch thermal records, thermal results all met product release criteria.Consumer reports the wrap caused "blisters on top of her about 6, 7 or 8 blisters".The cause of the consumer stating the wrap caused blisters is an inconclusive since review of records does not provide evidence to support defective product.The plant has reviewed this batch from a manufacturing perspective.No quality issues were identified upon this review of batch records, release testing data or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.The product quality for the batch is not impacted by this complaint.Lot trend assmt.& rationale: an evaluation of the complaint history confirms that this is the first complaint for the sub class adverse event safety request for investigation received at the albany site requiring an evaluation for this lot.There is not a product quality related trend identified for the subclass adverse event/serious/unknown.Based on an evaluation was made by searching for possible trends for this subclass requiring investigation by the site.Based on this citi customizable search, there is not a trend identified for the subclass of adverse events safety request for investigation.
Event or Problem Description
Event verbatim [preferred term] product ended up giving her blisters, all on top of her about 6, 7 or 8 blisters/the blisters has worsened & popped/she's in a lot of pain [blister rupture] ,.Case narrative:this is a spontaneous report from a contactable consumer reported for herself.A female patient of an unspecified age started to receive thermacare heatwrap (thermacare menstrual), device lot number al8679, expiration date dec2021, udi number (b)(4), from an unspecified date to an unspecified date at unknown frequency for menstrual, time of the month.Medical history was none.There were no concomitant medications.The patient reported on thermacare menstrual heatwraps.The patient stated product ended up giving her blisters on top of her about 6, 7 or 8 blisters on (b)(6) 2019.She remarked it shocked her because she had always used the product before, but this particular one gave her this reaction of blisters, she had never had a reaction before.She stated product had been working really good for her before, during her monthly while she's at work but she won't use the products now.She stated the blisters had worsened & popped.She remarked she's in a lot of pain, she's going in to see what treatment she needed or if they can prescribed her something.She remarked her primary care doctor can't see her now, she's going to the urgent care, will go see primary, if necessary.She stated she made an appointment to go to urgent care.She wanted to get something for them but didn't want to get something to make worse so she's going to the urgent care.She confirmed she bought 2 boxes that were 3 packs for each box.She had only used 1 heatwrap of the one box of the 3 packs, so she had 2 from the box that she hadn't opened or used.She remarked reading the box; it said to stop using the product if someone gets burns or blisters as soon as possible.Packaging was sealed and intact.Device was available for evaluation.The action taken in response to the event for thermacare heatwrap was permanently withdrawn on an unspecified date.The outcome of the event was not resolved.According to product quality complaint group, conclusion: the root cause category is non assignable (complaint not confirmed as a quality defect).After a review of the batch thermal records, thermal results all met product release criteria.Consumer reports the wrap caused "blisters on top of her about 6, 7 or 8 blisters".The cause of the consumer stating the wrap caused blisters is an inconclusive since review of records does not provide evidence to support defective product.The plant has reviewed this batch from a manufacturing perspective.No quality issues were identified upon this review of batch records, release testing data or, inspection of retained samples.Retained samples met the product description and the product is within expiration date.The product quality for the batch is not impacted by this complaint.Lot trend assmt.& rationale: an evaluation of the complaint history confirms that this is the first complaint for the sub class adverse event safety request for investigation received at the albany site requiring an evaluation for this lot.There is not a product quality related trend identified for the subclass adverse event/serious/unknown.Based on an evaluation was made by searching for possible trends for this subclass requiring investigation by the site.Based on this citi customizable search, there is not a trend identified for the subclass of adverse events safety request for investigation.Severity of harm: s3.Follow-up (08jun2019): follow-up attempts are completed.No further information is expected.Amendment: this follow-up report is being submitted to amend previously reported information: event outcome was updated in the narrative.Follow-up (30aug2019): new information received from product quality complaint group included investigation results.Follow-up attempts are completed.No further information is expected.Company clinical evaluation comment based on the information provided, the event of "blisters had worsened & popped/she's in a lot of pain" as described is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure.A causal relationship between the device and the event cannot be ruled out.The review of the lot/batch records does not suggest a defect or quality issue related to the manufacture of this lot.No device malfunction has been identified.No further investigations or actions is suggested at this time., comment: based on the information provided, the event of "blisters had worsened & popped/she's in a lot of pain" as described is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure.A causal relationship between the device and the event cannot be ruled out.The review of the lot/batch records does not suggest a defect or quality issue related to the manufacture of this lot.No device malfunction has been identified.No further investigations or actions is suggested at this time.
Event or Problem Description
Event verbatim [preferred term] product ended up giving her blisters, all on top of her about 6, 7 or 8 blisters/the blisters has worsened & popped/she's in a lot of pain [blister rupture] ,.Case narrative:this is a spontaneous report from a contactable consumer reported for herself.A female patient of an unspecified age started to receive thermacare heatwrap (thermacare menstrual), device lot number al8679, expiration date dec2021, udi number (b)(4), from an unspecified date to an unspecified date at unknown frequency for menstrual, time of the month.Medical history was none.There were no concomitant medications.The patient reported on thermacare menstrual heatwraps.The patient stated product ended up giving her blisters on top of her about 6, 7 or 8 blisters on (b)(6) 2019.She remarked it shocked her because she had always used the product before, but this particular one gave her this reaction of blisters, she had never had a reaction before.She stated product had been working really good for her before, during her monthly while she's at work but she won't use the products now.She stated the blisters had worsened & popped.She remarked she's in a lot of pain, she's going in to see what treatment she needed or if they can prescribed her something.She remarked her primary care doctor can't see her now, she's going to the urgent care, will go see primary, if necessary.She stated she made an appointment to go to urgent care.She wanted to get something for them but didn't want to get something to make worse so she's going to the urgent care.She confirmed she bought 2 boxes that were 3 packs for each box.She had only used 1 heatwrap of the one box of the 3 packs, so she had 2 from the box that she hadn't opened or used.She remarked reading the box; it said to stop using the product if someone gets burns or blisters as soon as possible.Packaging was sealed and intact.Device was available for evaluation.The action taken in response to the event for thermacare heatwrap was permanently withdrawn on an unspecified date.The outcome of the event was not resolved.Additional information has been requested and will be provided as it becomes available.Company clinical evaluation comment based on the information provided, the event of "blisters had worsened & popped/she's in a lot of pain" as described is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure.The event is medically assessed as associated with the use of the device.Follow-up (08jun2019): follow-up attempts are completed.No further information is expected.Amendment: this follow-up report is being submitted to amend previously reported information: event outcome was updated in the narrative., comment: based on the information provided, the event of "blisters had worsened & popped/she's in a lot of pain" as described is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure.The event is medically assessed as associated with the use of the device.